Results 1 to 2 of 2

Thread: Slightly embarressing!

  1. #1
    Join Date
    Jun 2006
    Location
    Oxford, UK
    Posts
    14
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Slightly embarressing!

    Ok I cant believe I am putting my name to this but does anyone else get green pee?

    I first noticed it when I was having my last really bad pneumonitus infection and I was in hospital. The Dr's had just put me on 40mg of prednisone so they said it was just a reaction to that. Eventually it went back to normal again.

    But I have noticed when I am having a bad day, (You know the sort when you wonder how you are going to move ever again and your breathing is so rubbish you wonder whether it is worth the effort.) that my pee goes green again.

    At first I thought I was imagining it, or that it was something I was eating but it seriously happens everytime I have a bad day.

    Although now I know the symptoms of Lupus I think have had it for years I am newly diagnosed and I am still trying to work out what is normal and what I need to get checked.

    So I was just wondering does anyone get green pee?

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    Hi KTJ:
    Here is what I found out:
    Blue or green urine may be caused by a blue dye such as methylene blue, a component in several medications (Trac Tabs, Urised, Uroblue) used to reduce symptoms of bladder inflammation or irritation. Administration of the dye, indigo carmine, turns the urine green and can last for several days if renal function is poor. While more often reported to cause pink urine, the anesthetic, propofol, has also been reported to cause green coloration of the urine. Amitriptyline, indomethacin, resorcinol, triamterine, cimetidine, phenergan, and several multivitamins also lend a blue-green tint to the urine. An inherited form of high calcium (called "familial hypercalcemia") can result in blue urine, which has lent this disease the nickname "blue diaper syndrome". Another metabolic disorder, indicanuria, can cause blue urine due to tryptophan indole metabolites. Some steroids are also known to cause a green pigmentation in the urine.
    A blue pigment may also be produced by infection with the bacteria Pseudomonas. Dark green pigmentation, especially if associated with air (known as "pneumaturia"), urinary tract infection, and/or solid particles in the urine, can be caused by bile when there is a fistula between the urinary tract the intestines.

    I hope that this information was helpful to you

    Peace and Blessings
    Saysusie

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •